Alert archive / California / Wind Advisories in 2013

Wind Advisory 35, NWS San Diego, CA

April 15, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 15, 2013, 3:45 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 16, 2013, 3:03 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2013, 3:45 AM PDT (10:45 UTC)
In effect from
Apr 16, 2013, 3:03 AM PDT
Expired
Apr 16, 2013, 8:00 PM PDT
In force
17 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS76 KSGX 151045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 AM PDT MON APR 15 2013

...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH TUESDAY...

.A LOW PRESSURE SYSTEM OVER THE PACIFIC WILL MOVE INTO THE GREAT
BASIN TUESDAY AND INTO THE CENTRAL AND SOUTHERN ROCKIES WEDNESDAY.
THIS WILL BRING PERIODS OF STRONG GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS THROUGH TUESDAY.

CAZ056-058-061-062-152100-
/O.EXT.KSGX.HW.W.0011.000000T0000Z-130417T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
345 AM PDT MON APR 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH.
  ISOLATED GUSTS TO 70 MPH.

* TIMING...STRONGEST WINDS EARLY THIS MORNING AND AGAIN TONIGHT
  THROUGH EARLY TUESDAY. FOR TUESDAY AFTERNOON AND EVENING...WINDS
  GRADUALLY SUBSIDING WITH LOCALLY STRONGER WINDS MAINLY NEAR THE
  RIDGE TOPS AND IN NORTHERN AREAS OF THE COACHELLA VALLEY.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES. ISOLATED PROPERTY DAMAGE IS POSSIBLE.

* REPORTS...STRONGEST WIND GUST OF 59 MPH AT BURNS CANYON ON THE
  NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS AT 3 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE YARD
FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS
MAY BLOW AWAY.

&&

$$

CAZ055-060-152100-
/O.NEW.KSGX.WI.Y.0035.130416T1600Z-130417T0300Z/
/O.CON.KSGX.HW.W.0011.000000T0000Z-130416T1600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
345 AM PDT MON APR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT TUESDAY. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONGEST WINDS EARLY THIS MORNING AND AGAIN TONIGHT
  THROUGH EARLY TUESDAY. FOR TUESDAY AFTERNOON AND EVENING...WINDS
  GRADUALLY SUBSIDING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES. ISOLATED PROPERTY DAMAGE IS POSSIBLE.

* REPORTS...STRONGEST WIND GUSTS IN THE COACHELLA VALLEY 0F 78 MPH
  AT WHITEWATER AT 4 PM SUNDAY AND 68 MPH AT WHITEWATER AT 9 PM
  SUNDAY WITH THE STRONGEST GUST IN THE SAN DIEGO COUNTY MOUNTAINS
  OF 66 MPH AT MONUMENT PEAK AT 3 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE YARD
FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS
MAY BLOW AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17
5 follow-up statements
021 
WWUS76 KSGX 152045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT MON APR 15 2013

...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH TUESDAY...

.PRESSURE GRADIENTS WILL INCREASE ACROSS SOUTHERN CALIFORNIA AGAIN
THIS EVENING...AS A TROUGH OF LOW PRESSURE TRACKS ACROSS CALIFORNIA
TONIGHT AND ON TUESDAY. AS A RESULT...STRONG AND GUSTY WEST WINDS
WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS THROUGH TUESDAY...WITH
THE STRONGEST WINDS OCCURRING THIS EVENING AND TONIGHT. THESE
STRONG AND GUSTY WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND
SAND IN THE DESERTS... REDUCING VISIBILITY TO NEAR A QUARTER MILE
AT TIMES. DRIVING WILL BE HAZARDOUS IN SOME AREAS DUE TO SUDDEN
GUSTY CROSS WINDS AND SHARPLY REDUCED VISIBILITY.


CAZ055-060-160445-
/O.CON.KSGX.HW.W.0011.000000T0000Z-130416T1600Z/
/O.CON.KSGX.WI.Y.0035.130416T1600Z-130417T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
145 PM PDT MON APR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 60 MPH.
  ISOLATED GUSTS UP TO 70 MPH.

* TIMING...STRONGEST WINDS WILL BE TONIGHT THROUGH EARLY TUESDAY.
  FOR TUESDAY AFTERNOON AND EVENING... WINDS WILL GRADUALLY SUBSIDE.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES. SECURE LOOSE YARD FURNITURE...
  TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW
  AWAY. ISOLATED PROPERTY DAMAGE IS POSSIBLE.

* REPORTS...STRONGEST WIND GUST OF 63 MPH AT BURNS CANYON ON THE
  NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS AT 3 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE YARD
FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS
MAY BLOW AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-160445-
/O.CON.KSGX.HW.W.0011.000000T0000Z-130417T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
145 PM PDT MON APR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 65 MPH.
  ISOLATED GUSTS TO 75 MPH.

* TIMING...STRONGEST WINDS WILL BE TONIGHT THROUGH EARLY TUESDAY.
  FOR TUESDAY AFTERNOON AND EVENING... WINDS WILL GRADUALLY
  SUBSIDE...WITH LOCALLY STRONGER WINDS MAINLY NEAR THE RIDGE TOPS
  AND IN NORTHERN AREAS OF THE COACHELLA VALLEY.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES. SECURE LOOSE YARD FURNITURE...
  TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW
  AWAY. ISOLATED PROPERTY DAMAGE IS POSSIBLE.

* REPORTS...STRONGEST WIND GUSTS IN THE COACHELLA VALLEY 0F 77 MPH
  AT SKY VALLEY AT 10 AM AND 64 MPH AT WHITEWATER AT 2 AM. THE
  STRONGEST GUST IN THE SAN DIEGO COUNTY MOUNTAINS OF 66 MPH AT
  MONUMENT PEAK AT 3 AM AND 63 MPH AT VOLCAN MOUNTAIN AT 3 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE YARD
FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS
MAY BLOW AWAY.

&&

$$

PALMER
934 
WWUS76 KSGX 160357
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
857 PM PDT MON APR 15 2013

...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH TUESDAY...

.LOW PRESSURE OVER THE GREAT BASIN WILL DRIVE STRONG AND GUSTY
WEST WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA 
THROUGH TUESDAY...WITH THE STRONGEST WINDS OCCURRING OVERNIGHT. THESE
WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND IN THE
DESERTS...REDUCING VISIBILITY AT TIMES. DRIVING WILL BE HAZARDOUS
IN SOME AREAS DUE TO SUDDEN...GUSTY CROSS WINDS AND SHARPLY
REDUCED VISIBILITY. STRONG WIND GUSTS WILL CONTINUE IN SOME AREAS
ON TUESDAY...BUT SHOULD NOT BE AS WIDESPREAD.

CAZ055-060-161200-
/O.CON.KSGX.HW.W.0011.000000T0000Z-130416T1600Z/
/O.CON.KSGX.WI.Y.0035.130416T1600Z-130417T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
857 PM PDT MON APR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 60 
  MPH. ISOLATED GUSTS UP TO 70 MPH. 

* TIMING...STRONGEST WINDS WILL BE TONIGHT. FOR TUESDAY AFTERNOON
  AND EVENING...WINDS WILL GRADUALLY SUBSIDE.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND DOWNED POWER LINES. 

* REPORTS...STRONGEST WIND GUST OF 63 MPH AT BURNS CANYON ON 
  THE NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS AT 3 
  AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE YARD
FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS
MAY BLOW AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-161200-
/O.CON.KSGX.HW.W.0011.000000T0000Z-130417T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
857 PM PDT MON APR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 65 
  MPH. ISOLATED GUSTS TO 75 MPH. 

* TIMING...STRONGEST WINDS WILL BE TONIGHT THROUGH EARLY TUESDAY.
  FOR TUESDAY AFTERNOON AND EVENING... WINDS WILL GRADUALLY
  SUBSIDE...WITH LOCALLY STRONGER WINDS MAINLY NEAR THE RIDGE TOPS
  AND IN NORTHERN AREAS OF THE COACHELLA VALLEY.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
  POWER LINES.

* REPORTS...STRONGEST WIND GUSTS IN THE COACHELLA VALLEY WERE 83
  MPH AT 2 PM PDT IN SKY VALLEY...AND 64 MPH AT WHITEWATER AT 2 AM
  PDT. THE STRONGEST GUST IN THE SAN DIEGO COUNTY MOUNTAINS WAS 63
  MPH AT VOLCAN MOUNTAIN AT NOON PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE YARD
FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS
MAY BLOW AWAY.

&&

$$

JAD
815 
WWUS76 KSGX 161003
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
303 AM PDT TUE APR 16 2013

...STRONG AND GUSTY WEST WINDS TODAY IN THE MOUNTAINS AND
DESERTS...

.A LOW PRESSURE SYSTEM WILL DRIVE STRONG AND GUSTY WEST WINDS
ACROSS THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA TODAY.
THERE WILL BE A DECREASE IN WINDS DURING THE DAY...BUT STRONG
WINDS WILL REDEVELOP LATE THIS AFTERNOON AND EVENING IN PARTS OF
THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES AND THE LOWER
DESERTS.

CAZ056-058-061-062-162000-
/O.CAN.KSGX.HW.W.0011.000000T0000Z-130417T0300Z/
/O.EXB.KSGX.WI.Y.0035.130416T1003Z-130417T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
303 AM PDT TUE APR 16 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS UP TO 55 MPH.

* TIMING...STRONGEST WINDS WILL BE THIS MORNING AND AGAIN THIS
  EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS. 

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-162000-
/O.CAN.KSGX.HW.W.0011.000000T0000Z-130416T1600Z/
/O.EXT.KSGX.WI.Y.0035.130416T1003Z-130416T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
303 AM PDT TUE APR 16 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH.

* TIMING...STRONGEST WINDS WILL BE THIS MORNING AND GRADUALLY
  SUBSIDE DURING THE DAY.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS. 

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY AT TIMES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
038 
WWUS76 KSGX 162018
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 PM PDT TUE APR 16 2013

CAZ055-060-162130-
/O.EXP.KSGX.WI.Y.0035.000000T0000Z-130416T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
118 PM PDT TUE APR 16 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

CAZ056-058-061-062-170300-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-130417T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
118 PM PDT TUE APR 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTS 45 TO 55 MPH.

* TIMING...UNTIL 8 PM THIS EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  WITH VISIBILITY 3 MILES.

* THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BALFOUR
246 
WWUS76 KSGX 170255
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
755 PM PDT TUE APR 16 2013


CAZ056-058-061-062-170400-
/O.EXP.KSGX.WI.Y.0035.000000T0000Z-130417T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
755 PM PDT TUE APR 16 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

ONSHORE PRESSURE GRADIENTS ARE WEAKENING THIS EVENING...WITH THE
WEST WINDS GRADUALLY DECREASING AS WELL. ALTHOUGH SOME LOCAL GUSTS
TO AROUND 40 MPH WILL CONTINUE TO BE POSSIBLE THROUGH THIS
EVENING THROUGH AND BELOW BANNING PASS...THE WIND ADVISORY WILL
EXPIRE AT 8 PM.

$$

PALMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:04 PM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, Apr 14, 9:04 PM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
904 PM PDT SUN APR 14 2013

.SYNOPSIS...
DEVELOPING LOW PRESSURE OVER THE GREAT BASIN WILL FORCE STRONG
ONSHORE FLOW AND A DEEPENING MARINE LAYER THROUGH TUESDAY CAPABLE OF
PRODUCING DRIZZLE AND LIGHT SHOWERS. AREAS OF VERY STRONG WESTERLY
WINDS WILL AFFECT SOME MOUNTAIN PASSES AND DESERT AREAS AT TIMES
THROUGH EARLY TUESDAY. DRIER AND WARMER CONDITIONS WILL DEVELOP BY
WEDNESDAY AND CONTINUE THROUGH THE END OF THE WEEK AS HIGH PRESSURE
BUILDS OVER THE PACIFIC AND OFFSHORE FLOW PREVAILS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE MARINE LAYER IS DEEPENING THIS EVENING IN RESPONSE TO STRONG
ONHSORE PRESSURE GRADIENTS AND A WELL DEVELOPED COASTAL EDDY. THE
STRATUS DECK IS PUSHING UP THROUGH 4500 FEET ALONG THE COASTAL
MOUNTAIN SLOPES...RESULTING IN POCKETS OF DENSE FOG ALONG SOME
NARROW MOUNTAIN ROADS AND INTO SOME RESORTS. SOME PATCHY DRIZZLE
HAS BEEN PREVALENT ALONG THE COAST MUCH OF THE DAY AND CONTINUES
THIS EVENING...OTHERWISE LITTLE PRECIPITATION HAS BEEN OBSERVED. THE
00Z MIRAMAR SOUNDING SHOWED A STRONG 8 DEGREE C INVERSION BASE NEAR
4K FT. PW REMAINED AT 0.80 INCH.

THE FORECAST LOOKS ON TRACK...SURFACE PRESSURE GRADIENTS HAVE
INCREASED TO GREATER THAN 12 MBS FROM SAN DIEGO TO TONOPAH AND WINDS
OVER THE MOUNTAINS AND INTO THE DESERTS HAVE RESPONDED. SUSTAINED
WESTERLY WINDS OF 15-30 MPH WERE WIDESPREAD ACROSS THE DESERTS WITH
GUSTS RANGING FROM 40 TO 65 MPH IN THE WINDIEST SPOTS WITH AREAS OF
HEAVY BLOWING DUST REPORTED. A HIGH WIND WARNING IS IN EFFECT
THROUGH TUE MORNING. GUIDANCE FROM THE FINER RESOLUTION MODELS
CONTINUES TO SUPPORT THESE WINDS INTO TUE MORNING. MODEL CROSS
SECTIONS THROUGH THE MTNS/DESERTS CONTINUE TO SHOW THE STRONGEST
MOUNTAIN WAVES ON MON EVENING. THE STRONGEST WINDS MATERIALIZE AT
THIS TIME ALONG THE UPPER DESERTS SLOPES...AND TO A LESSER DEGREE
FARTHER OUT INTO THE EASTERN PORTIONS OF THE DESERTS. THE WINDS
SHOULD SUBSIDE DURING THE DAY ON TUE AS SURFACE GRADIENTS RELAX.

WATER VAPOR IMAGERY SHOWS SEVERAL SHORT-WAVES DROPPING SOUTH OFF THE
WEST COAST. THESE WAVES WILL CARVE OUT A DEEP LONG-WAVE TROUGH
ACROSS THE WEST THROUGH TUE. IN RESPONSE...SURFACE PRESSURES WILL
REMAIN QUITE LOW AND WESTERLY WINDS WILL CONTINUE TO BLOW ACROSS
SOCAL. THE DEEPENING MARINE LAYER WILL LEAK DRIZZLE AND LIGHT RAIN
SHOWERS AT TIMES...BUT WITH LITTLE ORGANIZATION AND MODEST
ACCUMULATIONS. THE COLDEST AIR WILL ARRIVE ON TUE AS THE TROUGH
BOTTOMS OUT OVER THE REGION. AT THIS TIME THE SNOW LEVEL MAY FALL
ENOUGH FOR SOME LIGHT ACCUMULATIONS ON THE HIGHER MOUNTAIN PEAKS IN
SAN BERNARDINO AND RIVERSIDE COUNTIES. MAXIMUM TEMPERATURES WILL BE
RUNNING BETWEEN 5 AND 15 DEGREES BELOW AVERAGE THROUGH TUE. BY
WED...THE TROUGH WILL BE ON THE WAY OUT AND WESTERLY WINDS WILL TURN
NORTHERLY...SCOURING OUT THE MARINE LAYER. THE REBOUNDING HEIGHTS/
THICKNESS AND MODERATE OFFSHORE FLOW WILL BRING A WARM AND DRY
PERIOD THROUGH THE END OF THE WEEK.

PRECIP AMOUNTS AND DISTRIBUTION ARE A BIT MORE PROBLEMATIC. THE
LOCAL WRFEMS...NAM 4-KM...AND HRRR 3-KM DO NOT SHOW MUCH. EVEN WITH
THE DEEP MARINE LAYER...ADVANCING COLD AIR...AND INCREASING CYCLONIC
FLOW ALOFT ON TUE. STILL...WE WILL CONTINUE TO FORECAST SCATTERED
LIGHT PRECIP ALONG AND WEST OF THE MTNS...WITH SOME ENHANCEMENT ON
THE COASTAL SLOPES DUE TO THE STRONG UPSLOPE FLOW. THE BEST CHANCES
FOR MORE WIDESPREAD PRECIP SHOULD BE ON MON NIGHT/EARLY TUE. THE
SNOW LEVEL MAY FALL TO AROUND 5000 FEET OR LOWER ON TUE IN THE
NORTHERN MOUNTAINS...SO IF THERE IS SOME LIFT WITH THE ARRIVAL OF
THE COLDER AIR...SOME LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE.

&&

.AVIATION...
150230Z...COAST/VALLEYS...OCCASIONAL DRIZZLE WITH WIDESPREAD STRATUS
AND CONTINUES THIS EVENING AND WILL CONTINUE WITH MULTIPLE LAYERS.
BASES WILL RANGE FROM 0800 TO 3500 FT MSL WITH TOPS TO 6000 FT MSL.
TERRAIN OBSCURATIONS IS OCCURRING NEAR THE FOOTHILLS AND WILL BECOME
WORSE OVERNIGHT WITH LOCAL VIS DROPPING AT TIMES TO 3-5 MI IN
DRIZZLE AND HAZE/FOG THROUGH 18Z MONDAY.

MOUNTAINS...AREAS OF STRONG WEST WINDS WILL CONTINUE TO
INCREASE OVERNIGHT WITH AREAS OF SURFACE GUSTS 35-55 KT...MAINLY
THROUGH/EAST OF BANNING PASS. AFTER SOME LOWER WIND SPEEDS
MONDAY MORNING TO MIDDAY...WINDS COULD BE EVEN STRONGER LATE
MONDAY/MONDAY NIGHT. VIS WILL BE 6+ EXCEPT... LOCAL SFC VIS BELOW 1
MI IS POSSIBLE TONIGHT AND AGAIN MONDAY AFTERNOON/NIGHT...ON THE
COASTAL SLOPES BELOW 6000 FT MSL WHERE TERRAIN OBSCURATIONS IN
CLOUDS/FOG WILL OCCUR.

DESERTS... GUSTY WINDS ARE THE ISSUE WITH SURFACE GUSTS 35-55 KTS
WITH POSSIBLE ROTORS POSSIBLE ON MONDAY NIGHT.

&&

.MARINE...
150230Z A COASTAL EDDY WAS SE OF SAN CLEMENTE ISLAND PRODUCING WEAK
TO SOUTHERLY WIND FLOW IN THE SAN DIEGO COASTAL WATERS. THE EDDY
WILL DISSIPATE AND A STRONG W-NW WIND WILL INCREASE MONDAY...PEAKING
OVERNIGHT MONDAY AND INTO TUESDAY.  THE STRONGEST WINDS WILL BE IN
THE OUTER COASTAL WATERS WHERE SUSTAINED WINDS OF 20-25 KNOTS AND
GUSTS AROUND 30 KNOTS ARE LIKELY. A SHORT-PERIOD WNW SWELL...7-9
FEET/8-10 SECONDS IS BEING GENERATED BY THIS INCREASE WINDS OFF THE
CENTRAL CALIFORNIA COAST AND MOVING SOUTHWARD DURING THE DAY MONDAY.
THIS WNW SWELL WILL COMBINE WITH A 3-FOOT LONG-PERIOD SOUTH SWELL
AND LOCAL WIND WAVES WILL BRING ROUGH CHOPPY SEAS TO 12 FEET. A
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE INNER AND OUTER COASTAL
WATERS FOR MON NIGHT THROUGH TUE EVENING.

THE COMBINATION OF THE 2 SWELLS WILL BRING ABOVE NORMAL SURF TO THE
BEACHES...GENERALLY 4-6 FEET WITH LOCAL SETS OF 7 FEET IN ORANGE
COUNTY. THE SOUTH SWELLS WILL IMPACT ORANGE COUNTY/N SAN DIEGO
COUNTY MON THROUGH WED...AND THE WNW SHORT-PERIOD SWELL WILL IMPACT
MAINLY S SAN DIEGO COUNTY MON NIGHT/TUE...THOUGH ITS SHORT PERIOD
WILL RESULT IN LESS SURF THAN WITH THE SOUTH SWELL.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 10 PM PDT TUESDAY FOR
     THE SAN DIEGO COUNTY COASTAL AREAS.

     HIGH WIND WARNING THROUGH 9 AM PDT TUESDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     DESERTS...SAN DIEGO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 10 PM PDT TUESDAY FOR
     THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC...JAD
AVIATION/MARINE...PIERCE/MAXWELL
Hazardous weather outlook, Apr 14, 5:40 AM PDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
540 AM PDT SUN APR 14 2013

CAZ055-056-058-060>062-151330-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO
COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN
DIEGO COUNTY DESERTS-
540 AM PDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

INCREASING ONSHORE FLOW WILL BRING LOCALLY GUSTY WEST WINDS TO
AROUND 50 MPH THIS MORNING AND AROUND 65 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY THROUGH EARLY TUESDAY...A LOW PRESSURE SYSTEM MOVING
THROUGH THE GREAT BASIN INTO THE SOUTHWEST STATES WILL BRING PERIODS
OF STRONGER WEST WINDS INTO TUESDAY MORNING WITH STRONGER WINDS
MONDAY NIGHT WITH GUSTS TO 65 MPH AND WITH ISOLATED GUSTS 75 MPH.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-151330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
540 AM PDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY AND TUESDAY...WEST WINDS ACROSS THE COASTAL WATERS WILL
CAUSE HIGHER SURF AND STRONG RIP CURRENTS AT THE BEACHES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ750-775-151330-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
540 AM PDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL WATERS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FOR MONDAY AFTERNOON THROUGH TUESDAY...GUSTY WEST WINDS ARE EXPECTED
TO REACH SMALL CRAFT ADVISORY THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

17

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.